Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 19, 2017Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2017, 8:55 PM EDT for Marion County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 8:55 PM EDT (00:55 UTC)
Expired
Jun 19, 2017, 9:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Marion County, GA

The radar

The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS82 KFFC 200055
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT MON JUN 19 2017
 
GAZ080-091-092-200130-
Schley GA-Taylor GA-Marion GA-
855 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 930 PM EDT...

At 855 PM EDT...a strong thunderstorm was over Buena Vista...moving
north at 5 mph.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Marion Estates, Doyle, Oakland and
Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3222 8445 3229 8465 3252 8461 3243 8431
TIME...MOT...LOC 0055Z 199DEG 4KT 3233 8452 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:00 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 19, 7:00 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
700 PM EDT Mon Jun 19 2017

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 339 PM EDT Mon Jun 19 2017/

SHORT TERM /Tonight through Tuesday Night/...
Unsettled forecast is in store for the short term with the forecast
area between two weather systems. A frontal boundary should sink
into north GA overnight as the upper trough deepens over the Great
Lakes. Still not confident on how far into the forecast area
the front will get. Models show some drying for the far northwest
later tonight and have left the northwest corner with less than 20
percent pops after 06z. Otherwise there could be some convection
lasting all night. The next thing is the tropical system forecast to
develop in the Gulf and what path it will take. Latest models
pushing it more westward toward LA. However...deep tropical
moisture will most likely affect at least a portion of north and
central GA. Forecast PW values are near or above two inches.
Likely pops for late tonight into Tuesday look reasonable for
Atlanta to Athens and south. For now...will hold off on issuing a
Flash Flood Watch. Next shifts can take another look at timing and
placement of qpf amounts.

Have kept max and min temperatures close to MOS guidance with
expected increase in clouds and convection.

41

LONG TERM /Wednesday through Monday/...
The long term remains largely unchanged. Much of the forecast is
dependent upon the evolution of the disturbance near the Yucatan
Peninsula. Even by 12z Wednesday there is some discrepancy
regarding the position of the low's center...most notably between
the GFS and other guidance. With the GFS becoming somewhat of an
outlier in regards to the position/track of the actual low...have
trended the forecast more along the lines of the EC/CMC/SREF/NAM
12z solutions.

It appears at this point that although the actual
tropical/subtropical low could very well remain to our west...the
cyclonic flow around this system will likely channel moisture in a
northerly fashion up the eastern Gulf as anticyclonic flow
associated with the Bermuda high/ridge builds west toward the
Bahamas and FL and interacts with the cyclone's wind pattern. This
certainly raises concern for a heavy rain/flood threat across the
CWA Thursday-Friday. Right now it is unclear where this threat would
occur but certainly something to begin to watch for...especially as
PW values climb above 2.25 inches!

By late Friday into the weekend...seems plausible that the low will
become absorbed into the larger scale flow as the Bermuda ridge
continues to build west. Unfortunately it appears it may head our
way...in which case it may bring another heavy rainfall threat to at
least north Georgia.

The system should pull away /finally/ by late in the weekend into
the beginning of next week. However...this will coincide with the
next fropa that is also expected to bring plentiful precip with it.
GFS pushes this front thru...ECMWF stalls it. Given time of year
have trended with the EC for now.

Kovacik

&&

.AVIATION...
00Z Update...
There will be a diminishing trend to the showers and storms
tonight although scattered showers could linger mainly for
central GA. Mostly VFR ceilings with potential for IFR-MVFR
ceilings late tonight into Tuesday. Surface winds becoming
light and variable or light S-W. Winds favoring SSE for Tuesday
10 kts or less. Showers and some storms expected to develop
Tuesday.

//ATL Confidence...00Z Update...
Low to medium confidence for ceilings and timing of wind shift
Tuesday morning.
Medium to high confidence for weather...vsbys and winds tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  80  68  80 /  60  70  50  50
Atlanta         71  79  68  79 /  60  70  50  50
Blairsville     63  79  63  78 /  60  40  40  30
Cartersville    68  81  67  81 /  60  50  40  30
Columbus        74  80  70  81 /  50  70  60  50
Gainesville     69  79  67  79 /  60  60  50  40
Macon           74  79  69  80 /  50  70  60  60
Rome            67  84  68  82 /  50  30  30  30
Peachtree City  71  79  68  79 /  50  70  50  50
Vidalia         75  82  72  81 /  50  70  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....31
AVIATION...BDL
Hazardous weather outlook, Jun 19, 3:27 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
327 PM EDT Mon Jun 19 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
327 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected through tonight. The
best chances for thunderstorms will be across north Georgia through
this afternoon, shifting into central Georgia overnight tonight.
Some strong storms are likely and a few severe thunderstorms are
possible. The primary hazards will be very heavy rain, strong,
gusty winds, frequent cloud-to-ground lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day. The primary hazard will
be very heavy rainfall through Tuesday as ample moisture and a cold
front interact over the region. Other threats include strong, gusty
winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 19, 5:07 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT MON JUN 19 2017

GAZ041-042-192145-
Haralson GA-Carroll GA-
507 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 545 PM EDT...

At 506 PM EDT...a strong thunderstorm was over Mount Zion, or 8 miles
northwest of Carrollton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8504 3381 8503 3380 8497 3378 8490
      3373 8490 3373 8491 3372 8491 3372 8490
      3360 8491 3350 8531 3369 8534
TIME...MOT...LOC 2106Z 248DEG 10KT 3366 8518

WIND...40MPH
Special weather statement, Jun 19, 5:35 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT MON JUN 19 2017

GAZ032>034-045-192215-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
535 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 615 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles east of Marietta...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Duluth, Lilburn, Chamblee, Norcross,
Doraville, Berkeley Lake, Fair Oaks, North Atlanta, Tucker, Mount
Bethel and Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3410 8421 3408 8419 3389 8411 3380 8459
      3401 8463
TIME...MOT...LOC 2134Z 262DEG 13KT 3394 8439

WIND...40MPH
Special weather statement, Jun 19, 5:43 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON JUN 19 2017

GAZ041-042-192230-
Haralson GA-Carroll GA-
543 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 630 PM EDT...

At 542 PM EDT...a strong thunderstorm was over Mount Zion, or 10
miles northwest of Carrollton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8503 3378 8490 3373 8490 3373 8491
      3372 8490 3360 8491 3349 8531 3369 8535
TIME...MOT...LOC 2142Z 249DEG 8KT 3365 8523

WIND...40MPH
Special weather statement, Jun 19, 6:38 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT MON JUN 19 2017

GAZ032-033-043-192315-
North Fulton GA-Douglas GA-Cobb GA-
638 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS AND SOUTHERN COBB COUNTIES UNTIL 715 PM EDT...

At 637 PM EDT...a strong thunderstorm was over Austell, or 8 miles
northeast of Douglasville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Sandy Springs, Smyrna, Powder
Springs, Austell, Lithia Springs, Fair Oaks, Midtown, Grant Park-Zoo
Atlanta, Vinings, Sweet Auburn, Piedmont Park, Atlantic Station,
Mableton, Chastain Memorial Park, West End, Virginia Highland and
Turner Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8472 3395 8435 3373 8435 3377 8472
TIME...MOT...LOC 2237Z 274DEG 15KT 3384 8465

WIND...40MPH
Special weather statement, Jun 19, 6:41 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT MON JUN 19 2017

GAZ074-084-085-192315-
Wilkinson GA-Washington GA-Johnson GA-
641 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...

At 641 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
13 miles north of Dublin...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tennille and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8285 3271 8296 3270 8299 3272 8307
      3298 8298 3289 8269
TIME...MOT...LOC 2241Z 204DEG 15KT 3273 8295

WIND...40MPH
Special weather statement, Jun 19, 8:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT MON JUN 19 2017

GAZ080-091-092-200130-
Schley GA-Taylor GA-Marion GA-
855 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 930 PM EDT...

At 855 PM EDT...a strong thunderstorm was over Buena Vista...moving
north at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Marion Estates, Doyle, Oakland and
Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3222 8445 3229 8465 3252 8461 3243 8431
TIME...MOT...LOC 0055Z 199DEG 4KT 3233 8452

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe35 min
Jun 19, 10:35 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe25 min
Jun 19, 11:05 PM EDTFlash Flood WarningFFCGreene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more6 hr
Jun 20, 12:33 AM EDTFlash Flood WarningFFCButts, Henry, Newton5 hr
Jun 20, 1:51 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry54 min
Jun 20, 2:35 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry55 min
Jun 20, 3:19 AM EDTFlash Flood WatchFFCBaldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more41 hr
Jun 20, 3:26 AM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Heard64 min
Jun 20, 5:03 AM EDTSpecial Weather StatementFFCButts, Clarke, Greene, Henry, Jasper, Morgan and 7 more3 hr
Jun 20, 9:38 AM EDTSpecial Weather StatementFFCGreene, Morgan67 min
Jun 20, 9:40 AM EDTSpecial Weather StatementFFCPike, Spalding65 min
Jun 20, 11:01 AM EDTSpecial Weather StatementFFCFayette, Henry59 min
Jun 20, 11:05 AM EDTSpecial Weather StatementFFCGreene, Morgan55 min
Jun 20, 11:16 AM EDTSpecial Weather StatementFFCClarke, Oconee59 min
Jun 20, 11:35 AM EDTFlash Flood WarningFFCGreene, Morgan, Newton6 hr
Jun 20, 12:26 PM EDTSpecial Weather StatementFFCClayton, Rockdale, Walton64 min
Jun 20, 12:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 20, 1:11 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Jun 20, 1:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett24 hr
Jun 20, 1:33 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton57 min
Jun 20, 2:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson50 min
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton59 min
Jun 20, 3:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jun 20, 3:17 PM EDTSpecial Weather StatementFFCDeKalb43 min
Jun 20, 3:31 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Jun 20, 3:38 PM EDTSpecial Weather StatementFFCCobb, Fulton52 min
Jun 20, 3:44 PM EDTRiver Flood WarningFFCGwinnett9 hr
Jun 20, 3:54 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett6 hr
Jun 20, 6:43 PM EDTSpecial Weather StatementFFCClayton47 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.